MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA ENGINE CANISTER; NRY

PENUMBRA, INC. PENUMBRA ENGINE CANISTER; NRY
Model Number PAPS3
Medical Device Problem Code Suction Problem (2170)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the middle cerebral artery (mca) using a penumbra engine canister (canister), penumbra engine (engine), and penumbra system 3max reperfusion catheter (3maxc).During the procedure, the physician completed the first pass using the 3maxc.Subsequently, the physician noticed that blood was slowly aspirated back into the canister and only three indicator lights on the engine illuminated.It was reported that the lid of the canister and setting was inspected.Therefore, the canister was removed.The procedure was completed using a new canister with the same engine.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned canister could not confirm the reported complaint.During functional testing, the canister was seated onto a demonstration engine and was able to produce a vacuum pressure within specification.All four vacuum indicator lights on the engine illuminated.Penumbra canisters are 100% visually inspected and functionally tested by the supplier.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
PENUMBRA ENGINE CANISTER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key12482202
Report Number3005168196-2021-02062
Device Sequence Number19781708
Product Code NRY
UDI-Device Identifier00814548019758
UDI-Public00814548019758
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K180008
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/25/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPAPS3
Device Catalogue NumberPAPS3
Device Lot NumberS11880
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 08/25/2021
Supplement Date Received by Manufacturer10/07/2021
Initial Report FDA Received Date09/16/2021
Supplement Report FDA Received Date10/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age73 YR
Date Report Sent to FDA01/01/2005